• Users Online: 212
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 13  |  Issue : 4  |  Page : 282-285

Isolated gastrointestinal posttransplant lymphoproliferative disorder in a child


1 Department of Nephrology, Aster Medcity, Kochi, Kerala, India
2 Department of Pathology, Aster Medcity, Kochi, Kerala, India
3 Department of Gastroenterology, Aster Medcity, Kochi, Kerala, India

Correspondence Address:
Dr. K Vinod Kumar
Department of Nephrology, Aster Medcity, Cheranalloor, Kochi - 682 027, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijot.ijot_30_19

Get Permissions

We report a 12-year-old male renal allograft recipient, 10 months following the transplant surgery, who presented with diffuse abdominal pain, constipation, vomiting, and weight loss of 5 kg in 2 months. He was on standard maintenance immunosuppression (tacrolimus/mycophenolate mofetil/prednisolone) and had not received induction agents. Upper gastrointestinal (GI) endoscopy showed nodularity in the body of the stomach, and colonoscopy showed deep ulcers in the sigmoid colon and descending colon. Biopsy from the lesions showed dense infiltration of atypical lymphoid cells (B-cell markers, CD20, CD30, and BCL2 being positive), with immunohistochemistry showing strong positivity for Epstein–Barr virus (EBV). EBV DNA polymerase chain reaction in the blood was strongly positive (2200 copies/mL), confirming EBV-positive posttransplant lymphoproliferative disorder (PTLD). Positron emission tomography–computed tomography and bone marrow biopsy confirmed that the disease was confined to the GI tract. It is a rare complication seen after solid organ transplantation occurring usually in the 1st year after transplant. The most important risk factor is a higher degree of immunosuppression; tacrolimus levels remained high in spite of repeated revisions of the drug dose in our case. The patient was treated with injection rituximab (dose: 375 mg/m2), weekly injections of four doses, and his immunosuppressive medications were reduced by 50%. He had a good symptomatic relief. PTLD confined to GI tract is rare; constipation as a presenting manifestation is very rare. A high index of suspicion is essential to make an early diagnosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed38    
    Printed0    
    Emailed0    
    PDF Downloaded14    
    Comments [Add]    

Recommend this journal